Annals of Functional Analysis

A Grüss type operator inequality

T. Bottazzi and C. Conde

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In 2001, Renaud obtained a Grüss type operator inequality involving the usual trace functional. In this article, we give a refinement of that result, and we answer positively Renaud’s open problem.

Article information

Source
Ann. Funct. Anal., Volume 8, Number 1 (2017), 124-132.

Dates
Received: 5 May 2016
Accepted: 25 July 2016
First available in Project Euclid: 12 November 2016

Permanent link to this document
https://projecteuclid.org/euclid.afa/1478919626

Digital Object Identifier
doi:10.1215/20088752-3764566

Mathematical Reviews number (MathSciNet)
MR3572335

Zentralblatt MATH identifier
1353.39019

Subjects
Primary: 39B05: General
Secondary: 39B42: Matrix and operator equations [See also 47Jxx] 47B10: Operators belonging to operator ideals (nuclear, p-summing, in the Schatten-von Neumann classes, etc.) [See also 47L20] 47A12: Numerical range, numerical radius 47A30: Norms (inequalities, more than one norm, etc.)

Keywords
Grüss inequality variance trace inequality distance formula

Citation

Bottazzi, T.; Conde, C. A Grüss type operator inequality. Ann. Funct. Anal. 8 (2017), no. 1, 124--132. doi:10.1215/20088752-3764566. https://projecteuclid.org/euclid.afa/1478919626


Export citation

References

  • [1] K. Audenaert, Variance bounds, with an application to norm bounds for commutators, Linear Algebra Appl. 432 (2010), no. 5, 1126–1143.
  • [2] G. Björck and V. Thomée, A property of bounded normal operators in Hilbert space, Ark. Mat. 4 (1963), 551–555.
  • [3] S. Dragomir, Some refinements of Schwarz inequality, Suppozionul de Matematică şi Aplica ţii, Polytechnical Institute Timişoara, Romania, 1–2, (1985), 13–16.
  • [4] L. Gevorgyan, On minimal norm of a linear operator pencil, Dokl. Nats. Akad. Nauk Armen. 110 (2010), no. 2, 97–104.
  • [5] I. Gohberg and M. Krein, Introduction to the Theory of Linear Nonselfadjoint Operators, Transl. Math. Monogr. 18, Amer. Math. Soc., Providence, R.I., 1969.
  • [6] G. Grüss, Über das Maximum des absoluten Betrages von $\frac{1}{b-a}\int_{a}^{b}f(x)g(x)\,dx-\frac{1}{(b-a)^{2}}\int_{a}^{b}f(x)\,dx\int_{a}^{b}g(x)\,dx$, Math. Z., 39 (1935), 215–226.
  • [7] V. Istratescu, On a class of normaloid operators, Math. Z. 124 (1972), 199–202.
  • [8] J. S. Matharu and M. S. Moslehian, Grüss inequality for some types of positive linear maps, J. Operator Theory 73 (2015), no. 1, 265-278.
  • [9] K. Paul, Translatable radii of an operator in the direction of another operator, Sci. Math. 2 (1999), no. 1, 119–122.
  • [10] S. Prasanna, The norm of a derivation and the Björck-Thomeé-Istr$\breve{a}$ţescu theorem, Math. Japon. 26 (1981), no. 5, 585–588.
  • [11] P. Renaud, A matrix formulation of Grüss inequality, Linear Algebra Appl. 335 (2001), 95–100.
  • [12] J. Stampfli, The norm of a derivation, Pacific J. Math. 33 (1970), 737–747.